Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Albany, NY

July 15, 2016Montgomery County, Saratoga County, New York

NWS Albany, NY issued this special weather statement at Jul 15, 2016, 5:13 PM EDT for Montgomery County, Saratoga County, New York. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Jul 15, 2016, 6:00 PM EDT
In force
47 min
Issued by
NWS Albany, NY

Counties Montgomery County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 69 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:20 PM EDTTSTM WND DMGMayfield, NYFEW TREES DOWN IN TOWN...TIME ESTIMATED
Jul 15, 5:30 PM EDTTSTM WND DMGHagaman, NYMEDIUM SIZED BRANCHES DOWN IN SHUTTLEWORTH PARK...TIME ESTIMATED
Jul 15, 5:36 PM EDTTSTM WND DMG2 Wsw Blue Corners, NYTREE AND WIRES DOWN ACROSS ROUTE 67

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

220 
WWUS81 KALY 152113
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT FRI JUL 15 2016

NYZ033-039>041-048>050-082-083-152200-
NORTHERN FULTON-NORTHERN SARATOGA-MONTGOMERY-SOUTHEAST
WARREN-SOUTHERN FULTON-SOUTHERN SARATOGA-WESTERN SCHENECTADY-EASTERN
SCHENECTADY-HAMILTON-
513 PM EDT FRI JUL 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
MONTGOMERY...NORTHEASTERN SCHENECTADY...SOUTH CENTRAL HAMILTON...
SARATOGA...EASTERN FULTON AND SOUTHEASTERN WARREN COUNTIES...

AT 512 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CRANBERRY CREEK TO
MAYFIELD TO NEAR FONDA. MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...AMSTERDAM...GLOVERSVILLE...GLENS FALLS...
JOHNSTOWN...HUDSON FALLS...MECHANICVILLE...FONDA...GLENVILLE...
MILTON...BALLSTON SPA...FORT EDWARD...CORINTH...BROADALBIN...
HAGAMAN...EDINBURG...NORTHVILLE...MAYFIELD...
ROUND LAKE AND FORT JOHNSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 NEAR MILE MARKER 13...BETWEEN MILE MARKERS 12-13 AND
13...AND BETWEEN MILE MARKERS 14  AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4310 7440 4327 7444 4342 7363 4341 7361
      4330 7359 4327 7360 4326 7359 4324 7360
      4322 7358 4318 7358 4317 7359 4315 7358
      4313 7359 4312 7357 4308 7358 4288 7370
      4286 7455
TIME...MOT...LOC 2112Z 262DEG 28KT 4322 7433 4311 7430 4294 7441 

$$

BGM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:52 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 15, 3:52 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Albany NY
352 PM EDT FRI JUL 15 2016

.SYNOPSIS...
Another frontal boundary will move across the region accompanied
by widely scattered showers and thunderstorms. The last in a
series of frontal passages is forecast on Saturday where another
chance for a shower or thunderstorm will exist, mainly south of
Interstate 90. Drier and seasonable summer weather returns on
Sunday. Showers and thunderstorms return to the forecast for
Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM EDT...Widely scattered convection has progressed into the
county warning area with minimal lightning activity thus far. This
is likely in part due to the poor mid level lapse rates, SBCAPES
running about 1000 J/KG per SPC/LAPS hourly data and low level
convergence fields are modest, at best. So for the balance of the
afternoon, non-severe thunderstorms and showers as a large diverse
temperature regime will exist thanks to clouds and those showers.

Tonight, convection will diminish with the loss of daytime heating
as dewpoints take a ever so slight downward trend. However,
especially where rain has occurred, patchy fog will once again
form as dewpoint depressions narrow as surface winds will
generally be less than 5kts. Baroclinicity increases across
portions of Herkimer and Hamilton counties overnight where a
shower may popup as we will retain the slight chance pops.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The main change to the forecast was to increase PoPs a bit during
Saturday. Surface cold front observed upstream will move into the
region during the day. Fairly tight H850 thermal gradient remains
in place and per timing from the NCEP models coinciding with the
daytime heating, seems the best opportunity for convection would
be along and south of I90. Model CAPES are expected to be sub-1000
J/KG.

Residual showers diminish Saturday evening as surface ridge and
rising heights build across the Northeast through Sunday. This
will result in drier and more seasonable temperatures for mid
July.

Temperatures in the lower 50s to lower 60s region-wide Saturday
night. Dewpoints will be noticeably lower on Sunday, with high
pressure cresting over the region. Temps will still be seasonably
warm with upper 70s to mid 80s for highs. Tranquil conditions
should persist Sunday night, as the high moves off the mid
Atlantic coast with a disturbance beginning to approach from the
Great Lakes.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A cold front is expected to track through our region Monday into
early Tuesday...with showers and thunderstorms.  Timing of the
showers and thunderstorms look to be timed for around midday in
western areas and afternoon and night everywhere else. Some intervals
of sun and very warm boundary layer temperatures will support high
temperatures well into the 80s and lower 90s.

Any lingering isolated to scattered showers and thunderstorms
associated with the cold front will end Tuesday morning...maybe into
early afternoon in NW CT and the Berkshires. Gradually improving sky
cover will help temperatures reach the lower to mid 80s...but 70s in
higher terrain.

Upper pattern fairly zonal with very broad upper trough axis
forecasted to be just east of our region...suggests that once the
front exits...generally dry weather and near normal to a slight bit
above normal temperatures Tuesday and Wednesday. Flat upper ridging
builds back into the region Thursday and Friday with warming
temperatures and isolated to scattered diurnal type thunderstorms
possible by Friday.

Highs Wednesday just a degree or two higher than Tuesday. More
noticeable warming Thursday and Wednesday with highs well into the
80s Thursday and some lower 90s Friday...cooler in higher terrain.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions look to continue through the afternoon hours with
just sct-bkn diurnal cu and some passing high cirrus clouds. There
could be some isolated showers (or even a t-storm) late this aftn
into this evening, but coverage looks fairly sparse and any shower
would be fairly brief. Due to limited impact and uncertain nature
of where showers/t-storms will track, will only include a VCSH for
all taf sites for a period late today into this evening. Any
shower or t-storm threat should be done by around 8 or 9 PM.

Some lingering mid and high level clouds overnight with keep flying
conditions generally VFR.  There could be a period of some IFR fog
or mist KGFL/KPSF late tonight if enough clearing occurs, otherwise
it should stay VFR for the other sites.

VFR conditions will be in place on Saturday with just the low threat
of a stray afternoon rain shower.  Otherwise, expect just sct cigs
around 5 kft along with some sct cirrus as well.

W-SW winds will be around 10 kts today but diminish to light or calm
for tonight.  West winds will pick back up to 5 to 10 kts on
Saturday.

Outlook...

Saturday Night: Low Operational Impact. Isolated SHRA...TSRA.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A trough axis will cross the region this evening...bringing
widely scattered showers and thunderstorms. Slightly cooler
temperatures and lower humidity levels are expected over the
weekend. However, isolated to scattered shower or thunderstorm will
be possible on Saturday as a cold front crosses the region. High
pressure will build in across the area Saturday night into Sunday
with dry conditions.

Maximum values of between 90 and 100 percent tonight. Minimum RH
values will be around 40 to 55 percent on Saturday.

Winds today will be southwest around 5 to 15 mph. Winds tonight
will become west around 5 mph, increasing to around 5 to 10 mph
Saturday.

&&

.HYDROLOGY...
Isolated to widely scattered showers and thunderstorms are
expected on Saturday, as a cold front and disturbance move across
the region. Basin average rainfall amounts will be light due to
sparse coverage of showers and storms.

Dry weather is then forecast from Saturday night through Sunday
night with high pressure in control.

The next chance of showers and thunderstorms arrives on Monday,
as a cold front approaches from the Great Lakes and southeast
Canada.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...BGM
NEAR TERM...Frugis/BGM
SHORT TERM...BGM/JPV
LONG TERM...NAS
AVIATION...Frugis
FIRE WEATHER...BGM/JPV
HYDROLOGY...BGM/JPV

www.weather.gov/albany
Hazardous weather outlook, Jul 15, 3:55 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT FRI JUL 15 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AS ISOLATED
TO WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED INTO
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 3:43 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT FRI JUL 15 2016

NYZ038-152030-
SOUTHERN HERKIMER-
343 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...

AT 343 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLAYVILLE...OR
NEAR NEW HARTFORD...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
NEWPORT...MIDDLEVILLE...POLAND...COLD BROOK...FAIRFIELD...
ELIZABETHTOWN...NORWAY...WINDFALL...MARTIN CORNERS...FINK BASIN...
BEACON LIGHT CORNERS...KAST BRIDGE...
FAIRVIEW CORNERS AND DAYS CORNERS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4322 7507 4324 7507 4324 7511 4325 7510
      4329 7471 4317 7470 4317 7472 4315 7471
      4314 7474 4313 7473 4311 7477 4308 7477
      4302 7474 4293 7521 4305 7522
TIME...MOT...LOC 1943Z 250DEG 47KT 4303 7522

BGM
Special weather statement, Jul 15, 4:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT FRI JUL 15 2016

MAZ001-NYZ053-054-084-VTZ013-152100-
NORTHERN BERKSHIRE-SOUTHERN WASHINGTON-WESTERN RENSSELAER-EASTERN
RENSSELAER-BENNINGTON-
402 PM EDT FRI JUL 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
BERKSHIRE...EASTERN RENSSELAER...SOUTHEASTERN WASHINGTON AND
SOUTHWESTERN BENNINGTON COUNTIES...

AT 401 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CENTER BRUNSWICK TO NEAR BERLIN.
MOVEMENT WAS NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...NORTH ADAMS...HOOSICK FALLS...ARLINGTON...MONROE...
WILLIAMSTOWN...SHAFTSBURY...POWNAL...STEPHENTOWN...GRAFTON...
BERLIN...CAMBRIDGE...STAMFORD...READSBORO...CENTER BRUNSWICK...
AVERILL PARK...BRUNSWICK...HOOSICK...PITTSTOWN AND POESTENKILL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4280 7293 4274 7293 4274 7302 4270 7302
      4253 7346 4282 7366 4317 7317 4295 7300
      4293 7301 4293 7300 4282 7292
TIME...MOT...LOC 2001Z 233DEG 23KT 4280 7355 4264 7344

BGM
Special weather statement, Jul 15, 4:18 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT FRI JUL 15 2016

NYZ033-038>040-082-152115-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SOUTHERN
HERKIMER-HAMILTON-
418 PM EDT FRI JUL 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MONTGOMERY...SOUTHERN HERKIMER...SOUTHERN HAMILTON AND FULTON
COUNTIES...

AT 418 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES EAST OF OHIO TO STRATFORD TO
LITTLE FALLS TO NEAR CEDARVILLE. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...ILION...HERKIMER...LITTLE FALLS...
CANAJOHARIE...FONDA...SPECULATOR...MOHAWK...FRANKFORT...FORT PLAIN...
DOLGEVILLE...ST.
JOHNSVILLE...EPHRATAH...BROADALBIN...NORTHVILLE...MAYFIELD...WEST
WINFIELD...WELLS AND STRATFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4317 7497 4335 7485 4352 7418 4311 7412
      4292 7437 4287 7478 4290 7488 4285 7489
      4284 7494 4291 7510 4286 7514 4286 7520
TIME...MOT...LOC 2018Z 256DEG 32KT 4331 7473 4317 7469 4307 7485 4288
7511

BGM
Special weather statement, Jul 15, 4:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT FRI JUL 15 2016

NYZ047-152200-
SCHOHARIE-
458 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SCHOHARIE COUNTY...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WORCESTER...OR
11 MILES EAST OF COOPERSTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COBLESKILL...MIDDLEBURGH...SUMMIT...SCHOHARIE...RICHMONDVILLE...
CENTRAL BRIDGE...CARLISLE...SHARON...SEWARD...ESPERANCE...
SLOANSVILLE...WEST RICHMONDVILLE...BEEKMAN CORNERS...
VROMAN CORNERS...GALLUPVILLE...SIDNEY CORNERS...HUNTERSLAND...
ZEH CORNERS...SHUTTER CORNERS AND DWELLY CORNERS.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4262 7463 4275 7466 4278 7447 4277 7446
      4277 7443 4278 7429 4280 7426 4279 7426
      4276 7425 4275 7431 4271 7427 4272 7424
      4271 7420 4271 7418 4273 7418 4272 7417
      4265 7417 4257 7424 4255 7468
TIME...MOT...LOC 2058Z 263DEG 31KT 4265 7472

BGM
Special weather statement, Jul 15, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT FRI JUL 15 2016

NYZ033-039>041-048>050-082-083-152200-
NORTHERN FULTON-NORTHERN SARATOGA-MONTGOMERY-SOUTHEAST
WARREN-SOUTHERN FULTON-SOUTHERN SARATOGA-WESTERN SCHENECTADY-EASTERN
SCHENECTADY-HAMILTON-
513 PM EDT FRI JUL 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
MONTGOMERY...NORTHEASTERN SCHENECTADY...SOUTH CENTRAL HAMILTON...
SARATOGA...EASTERN FULTON AND SOUTHEASTERN WARREN COUNTIES...

AT 512 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CRANBERRY CREEK TO
MAYFIELD TO NEAR FONDA. MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...AMSTERDAM...GLOVERSVILLE...GLENS FALLS...
JOHNSTOWN...HUDSON FALLS...MECHANICVILLE...FONDA...GLENVILLE...
MILTON...BALLSTON SPA...FORT EDWARD...CORINTH...BROADALBIN...
HAGAMAN...EDINBURG...NORTHVILLE...MAYFIELD...
ROUND LAKE AND FORT JOHNSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 NEAR MILE MARKER 13...BETWEEN MILE MARKERS 12-13 AND
13...AND BETWEEN MILE MARKERS 14  AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4310 7440 4327 7444 4342 7363 4341 7361
      4330 7359 4327 7360 4326 7359 4324 7360
      4322 7358 4318 7358 4317 7359 4315 7358
      4313 7359 4312 7357 4308 7358 4288 7370
      4286 7455
TIME...MOT...LOC 2112Z 262DEG 28KT 4322 7433 4311 7430 4294 7441

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:51 PM EDTSpecial Weather StatementALYFulton54 min
Jul 15, 3:43 PM EDTSpecial Weather StatementALYOneida47 min
Jul 15, 4:02 PM EDTSpecial Weather StatementALYRensselaer58 min
Jul 15, 4:18 PM EDTSpecial Weather StatementALYFulton57 min
Jul 15, 4:58 PM EDTSpecial Weather StatementALYSchoharie62 min
Jul 15, 5:20 PM EDTSevere Thunderstorm WarningALYSchoharie40 min
Jul 15, 5:53 PM EDTSpecial Weather StatementALYHamilton52 min
Jul 15, 5:57 PM EDTSpecial Weather StatementALYAlbany, Rensselaer, Saratoga, Schenectady63 min
Jul 15, 6:25 PM EDTSpecial Weather StatementALYAlbany35 min
Jul 15, 7:01 PM EDTSpecial Weather StatementALYRensselaer59 min
Jul 15, 7:00 PM EDTSpecial Weather StatementALYBennington, Windham60 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.